Alert archive / California / Gale Watches in 2021
Gale Watch 6, NWS San Francisco Bay Area, CA
NWS San Francisco Bay Area, CA issued this gale watch at Mar 27, 2021, 3:54 AM PDT. It took effect at Mar 29, 2021, 5:00 AM PDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Mar 27, 2021, 3:54 AM PDT (10:54 UTC)
- In effect from
- Mar 29, 2021, 5:00 AM PDT
- Expired
- Mar 28, 2021, 2:42 AM PDT
- In force
- Issued by
- NWS San Francisco Bay Area, CA
The text
As transmitted.
542 WHUS76 KMTR 271054 MWWMTR URGENT - MARINE WEATHER MESSAGE National Weather Service San Francisco Bay Area 354 AM PDT Sat Mar 27 2021 PZZ570-271900- /O.NEW.KMTR.GL.A.0006.210329T1600Z-210330T0400Z/ Waters from Point Arena to Point Reyes 10-60 NM- 354 AM PDT Sat Mar 27 2021 ...GALE WATCH IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING... * WHAT...North winds 30 to 40 kt with gusts up to 45 kt and seas 13 to 18 feet at 7 seconds possible. * WHERE...Waters from Point Arena to Point Reyes 10-60 NM. * WHEN...From Monday morning through Monday evening. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. && $$ PZZ571-271900- /O.NEW.KMTR.GL.A.0006.210329T1600Z-210330T0400Z/ Waters from Point Reyes to Pigeon Point 10-60 NM- 354 AM PDT Sat Mar 27 2021 ...GALE WATCH IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING... * WHAT...Northwest winds 20 to 30 kt with gusts up to 40 kt and seas 13 to 18 feet at 6 seconds possible. * WHERE...Waters from Point Reyes to Pigeon Point 10-60 NM. * WHEN...From Monday morning through Monday evening. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. && $$ For more information from the National Weather Service visit http://weather.gov/sanfrancisco
4 follow-up statements
329 WHUS76 KMTR 271533 MWWMTR URGENT - MARINE WEATHER MESSAGE National Weather Service San Francisco Bay Area 833 AM PDT Sat Mar 27 2021 PZZ570-272345- /O.NEW.KMTR.SC.Y.0058.210329T0300Z-210329T1600Z/ /O.CON.KMTR.GL.A.0006.210329T1600Z-210330T0400Z/ Waters from Point Arena to Point Reyes 10-60 NM- 833 AM PDT Sat Mar 27 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM SUNDAY TO 9 AM PDT MONDAY... ...GALE WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING... * WHAT...For the Small Craft Advisory, northwest winds 20 to 30 kt with gusts up to 40 kt and seas 7 to 12 feet at 8 seconds expected. For the Gale Watch, north winds 30 to 40 kt with gusts up to 50 kt and seas 13 to 18 feet at 7 seconds possible. * WHERE...Waters from Point Arena to Point Reyes 10-60 NM. * WHEN...For the Small Craft Advisory, from 8 PM Sunday to 9 AM PDT Monday. For the Gale Watch, from Monday morning through Monday evening. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. && $$ PZZ571-272345- /O.NEW.KMTR.SC.Y.0058.210329T0600Z-210329T1600Z/ /O.CON.KMTR.GL.A.0006.210329T1600Z-210330T0400Z/ Waters from Point Reyes to Pigeon Point 10-60 NM- 833 AM PDT Sat Mar 27 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 PM SUNDAY TO 9 AM PDT MONDAY... ...GALE WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING... * WHAT...For the Small Craft Advisory, northwest winds 15 to 25 kt with gusts up to 35 kt and seas 8 to 10 feet at 8 seconds expected. For the Gale Watch, northwest winds 20 to 30 kt with gusts up to 40 kt and seas 13 to 18 feet at 6 seconds possible. * WHERE...Waters from Point Reyes to Pigeon Point 10-60 NM. * WHEN...For the Small Craft Advisory, from 11 PM Sunday to 9 AM PDT Monday. For the Gale Watch, from Monday morning through Monday evening. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. && $$ PZZ540-272345- /O.NEW.KMTR.SC.Y.0058.210329T0300Z-210329T1600Z/ Coastal Waters from Point Arena to Point Reyes California out to 10 nm- 833 AM PDT Sat Mar 27 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM SUNDAY TO 9 AM PDT MONDAY... * WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt expected. * WHERE...Coastal Waters from Point Arena to Point Reyes California out to 10 nm. * WHEN...From 8 PM Sunday to 9 AM PDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more information from the National Weather Service visit http://weather.gov/sanfrancisco
992 WHUS76 KMTR 272143 MWWMTR URGENT - MARINE WEATHER MESSAGE National Weather Service San Francisco Bay Area 243 PM PDT Sat Mar 27 2021 PZZ570-280545- /O.EXT.KMTR.SC.Y.0058.210329T0300Z-210329T1200Z/ /O.EXT.KMTR.GL.A.0006.210329T1200Z-210330T0400Z/ Waters from Point Arena to Point Reyes 10-60 NM- 243 PM PDT Sat Mar 27 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 8 PM SUNDAY TO 5 AM PDT MONDAY... ...GALE WATCH NOW IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY EVENING... * WHAT...For the Small Craft Advisory, northwest winds 20 to 30 kt with gusts up to 35 kt expected. For the Gale Watch, north winds 30 to 35 kt with gusts up to 45 kt and seas 13 to 18 feet at 7 seconds possible. * WHERE...Waters from Point Arena to Point Reyes 10-60 NM. * WHEN...For the Small Craft Advisory, from 8 PM Sunday to 5 AM PDT Monday. For the Gale Watch, from late Sunday night through Monday evening. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. && $$ PZZ571-280545- /O.CON.KMTR.SC.Y.0058.210329T0600Z-210329T1600Z/ /O.CON.KMTR.GL.A.0006.210329T1600Z-210330T0400Z/ Waters from Point Reyes to Pigeon Point 10-60 NM- 243 PM PDT Sat Mar 27 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 PM SUNDAY TO 9 AM PDT MONDAY... ...GALE WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING... * WHAT...For the Small Craft Advisory, northwest winds 20 to 30 kt with gusts up to 35 kt and seas 8 to 10 feet at 8 seconds expected. For the Gale Watch, northwest winds 20 to 30 kt with gusts up to 40 kt and seas 13 to 18 feet at 6 seconds possible. * WHERE...Waters from Point Reyes to Pigeon Point 10-60 NM. * WHEN...For the Small Craft Advisory, from 11 PM Sunday to 9 AM PDT Monday. For the Gale Watch, from Monday morning through Monday evening. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. && $$ PZZ540-280545- /O.CON.KMTR.SC.Y.0058.210329T0300Z-210329T1600Z/ Coastal Waters from Point Arena to Point Reyes California out to 10 nm- 243 PM PDT Sat Mar 27 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM SUNDAY TO 9 AM PDT MONDAY... * WHAT...Northwest winds 20 to 30 kt with gusts up to 35 kt expected. * WHERE...Coastal Waters from Point Arena to Point Reyes California out to 10 nm. * WHEN...From 8 PM Sunday to 9 AM PDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more information from the National Weather Service visit http://weather.gov/sanfrancisco
107 WHUS76 KMTR 280345 MWWMTR URGENT - MARINE WEATHER MESSAGE National Weather Service San Francisco Bay Area 845 PM PDT Sat Mar 27 2021 PZZ560-281145- /O.EXB.KMTR.SC.Y.0058.210328T2300Z-210329T1000Z/ Coastal Waters from Pigeon Point to Point Pinos California out to 10 nm- 845 PM PDT Sat Mar 27 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM SUNDAY TO 3 AM PDT MONDAY... * WHAT...Northwest winds 10 to 20 kt with gusts up to 25 kt expected. * WHERE...Coastal Waters from Pigeon Point to Point Pinos California out to 10 nm. * WHEN...From 4 PM Sunday to 3 AM PDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ565-281145- /O.EXB.KMTR.SC.Y.0058.210328T2300Z-210329T1600Z/ Coastal Waters from Point Pinos to Point Piedras Blancas California out to 10 nm- 845 PM PDT Sat Mar 27 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM SUNDAY TO 9 AM PDT MONDAY... * WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt expected. * WHERE...Coastal Waters from Point Pinos to Point Piedras Blancas California out to 10 nm. * WHEN...From 4 PM Sunday to 9 AM PDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ570-281145- /O.CON.KMTR.SC.Y.0058.210329T0300Z-210329T1200Z/ /O.CON.KMTR.GL.A.0006.210329T1200Z-210330T0400Z/ Waters from Point Arena to Point Reyes 10-60 NM- 845 PM PDT Sat Mar 27 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM SUNDAY TO 5 AM PDT MONDAY... ...GALE WATCH REMAINS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY EVENING... * WHAT...For the Small Craft Advisory, northwest winds 20 to 30 kt with gusts up to 35 kt expected. For the Gale Watch, north winds 30 to 35 kt with gusts up to 45 kt and seas 13 to 18 feet at 7 seconds possible. * WHERE...Waters from Point Arena to Point Reyes 10-60 NM. * WHEN...For the Small Craft Advisory, from 8 PM Sunday to 5 AM PDT Monday. For the Gale Watch, from late Sunday night through Monday evening. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. && $$ PZZ571-281145- /O.CON.KMTR.SC.Y.0058.210329T0600Z-210329T1600Z/ /O.CON.KMTR.GL.A.0006.210329T1600Z-210330T0400Z/ Waters from Point Reyes to Pigeon Point 10-60 NM- 845 PM PDT Sat Mar 27 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 PM SUNDAY TO 9 AM PDT MONDAY... ...GALE WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING... * WHAT...For the Small Craft Advisory, northwest winds 20 to 30 kt with gusts up to 35 kt and seas 8 to 10 feet at 8 seconds expected. For the Gale Watch, northwest winds 20 to 30 kt with gusts up to 40 kt and seas 13 to 18 feet at 6 seconds possible. * WHERE...Waters from Point Reyes to Pigeon Point 10-60 NM. * WHEN...For the Small Craft Advisory, from 11 PM Sunday to 9 AM PDT Monday. For the Gale Watch, from Monday morning through Monday evening. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. && $$ PZZ540-281145- /O.CON.KMTR.SC.Y.0058.210329T0300Z-210329T1600Z/ Coastal Waters from Point Arena to Point Reyes California out to 10 nm- 845 PM PDT Sat Mar 27 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM SUNDAY TO 9 AM PDT MONDAY... * WHAT...Northwest winds 20 to 30 kt with gusts up to 35 kt expected. * WHERE...Coastal Waters from Point Arena to Point Reyes California out to 10 nm. * WHEN...From 8 PM Sunday to 9 AM PDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more information from the National Weather Service visit http://weather.gov/sanfrancisco
969 WHUS76 KMTR 280942 MWWMTR URGENT - MARINE WEATHER MESSAGE National Weather Service San Francisco Bay Area 242 AM PDT Sun Mar 28 2021 PZZ570-281745- /O.CON.KMTR.SC.Y.0058.210329T0300Z-210329T1200Z/ /O.UPG.KMTR.GL.A.0006.210329T1200Z-210330T0400Z/ /O.NEW.KMTR.GL.W.0014.210329T1200Z-210330T0500Z/ Waters from Point Arena to Point Reyes 10-60 NM- 242 AM PDT Sun Mar 28 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 5 AM PDT MONDAY... ...GALE WARNING IN EFFECT FROM 5 AM TO 10 PM PDT MONDAY... * WHAT...For the Gale Warning, north winds 30 to 40 kt with gusts up to 50 kt and seas 18 to 23 feet at 7 seconds expected. For the Small Craft Advisory, northwest winds 20 to 30 kt with gusts up to 40 kt expected. * WHERE...Waters from Point Arena to Point Reyes 10-60 NM. * WHEN...For the Gale Warning, from 5 AM to 10 PM PDT Monday. For the Small Craft Advisory, from 8 PM this evening to 5 AM PDT Monday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ571-281745- /O.CON.KMTR.SC.Y.0058.210329T0600Z-210329T1600Z/ /O.UPG.KMTR.GL.A.0006.210329T1600Z-210330T0400Z/ /O.NEW.KMTR.GL.W.0014.210329T1600Z-210330T0500Z/ Waters from Point Reyes to Pigeon Point 10-60 NM- 242 AM PDT Sun Mar 28 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 9 AM PDT MONDAY... ...GALE WARNING IN EFFECT FROM 9 AM TO 10 PM PDT MONDAY... * WHAT...For the Gale Warning, northwest winds 20 to 30 kt with gusts up to 40 kt and seas 14 to 19 feet at 6 seconds expected. For the Small Craft Advisory, northwest winds 20 to 30 kt with gusts up to 40 kt and seas 7 to 12 feet at 7 seconds expected. * WHERE...Waters from Point Reyes to Pigeon Point 10-60 NM. * WHEN...For the Gale Warning, from 9 AM to 10 PM PDT Monday. For the Small Craft Advisory, from 11 PM this evening to 9 AM PDT Monday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ535-281745- /O.EXB.KMTR.SC.Y.0058.210328T2300Z-210329T0300Z/ Monterey Bay- 242 AM PDT Sun Mar 28 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 8 PM PDT THIS EVENING... * WHAT...Northwest winds 10 to 20 kt with gusts up to 25 kt expected. * WHERE...Monterey Bay. * WHEN...From 4 PM this afternoon to 8 PM PDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ540-281745- /O.EXT.KMTR.SC.Y.0058.210329T0300Z-210330T0500Z/ Coastal Waters from Point Arena to Point Reyes California out to 10 nm- 242 AM PDT Sun Mar 28 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 8 PM THIS EVENING TO 10 PM PDT MONDAY... * WHAT...Northwest winds 20 to 30 kt with gusts up to 35 kt expected. * WHERE...Coastal Waters from Point Arena to Point Reyes California out to 10 nm. * WHEN...From 8 PM this evening to 10 PM PDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ565-281745- /O.EXT.KMTR.SC.Y.0058.210328T2300Z-210330T0500Z/ Coastal Waters from Point Pinos to Point Piedras Blancas California out to 10 nm- 242 AM PDT Sun Mar 28 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 4 PM THIS AFTERNOON TO 10 PM PDT MONDAY... * WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt expected. * WHERE...Coastal Waters from Point Pinos to Point Piedras Blancas California out to 10 nm. * WHEN...From 4 PM this afternoon to 10 PM PDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ560-281745- /O.CON.KMTR.SC.Y.0058.210328T2300Z-210329T1000Z/ Coastal Waters from Pigeon Point to Point Pinos California out to 10 nm- 242 AM PDT Sun Mar 28 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 3 AM PDT MONDAY... * WHAT...Northwest winds 10 to 20 kt with gusts up to 25 kt expected. * WHERE...Coastal Waters from Pigeon Point to Point Pinos California out to 10 nm. * WHEN...From 4 PM Sunday to 3 AM PDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more information from the National Weather Service visit http://weather.gov/sanfrancisco
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this gale watch went out at Mar 26, 10:32 PM PDT, 5 hours 22 minutes earlier.
Area forecast discussion, Mar 26, 10:32 PM PDT, 5 hours 22 minutes before
Area Forecast Discussion
National Weather Service San Francisco Bay Area
1032 PM PDT Fri Mar 26 2021
.SYNOPSIS...A warming and drying trend will continue through this
weekend. Slight cooling is likely on Monday as another quick
moving, dry frontal boundary drops in from the north. High
pressure then dominates for the remainder of next week with
warming temperatures and ongoing dry weather conditions.
&&
.DISCUSSION...as of 09:15 PM PDT Friday...A look at satellite
night imagery has clear skies over the whole state. The high
pressure aloft over the eastern Pacific Ocean continues to
dominate our weather with subsidence (sinking air). For folks new
to the love of meteorology, air sinking towards the earth keeps
our skies fairly clear because clouds typically need rising air
(low pressure) to develop and build. When our weather pattern is
dominated by high pressure, then it allows for better heating
during the day since no clouds are blocking the sun from warming
up the earth's surface. However, at night, high pressure allows
for better cooling because there are no clouds to trap the earth's
heat (like a blanket) so all the warmth from the daytime radiates
away and surface temperatures can cool significantly. Looking
ahead at the upcoming week, high pressure is going to be the main
story for our region. The one exception is on Monday when a dry
cold front briefly impacts our weather with a slight cool down,
but then it quickly moves out as high pressure re-establishes
itself. Deterministic and ensemble models are all in good
agreement that we'll continue to see warming this weekend for our
daytime highs, have the slight cool down on Monday, then another
warm up afterwards with Wednesday and Thursday being the warmest
days. Those peak heat days will translate to upper 60s to mid 70s
near the coast while inland valleys should range upper 70s to mid
80s! As for the minimum temperatures for the upcoming week, the
good news is that most overnight lows will stay in the 40s so no
widespread frost issues in the foreseeable future. Looking ahead
at long term models...the next hope for potential rain won't occur
until around April 3-4.
&&
.PREV DISCUSSION...as of 2:48 PM PDT Friday...Following the quick
exit of the vort max currently sitting over the Mojave through
tonight and into tomorrow morning, the ~140W mid-level ridge is
set to quickly nose into Northern and Central California through
the weekend. Short and mid- range deterministic models are all in
solid agreement with regards to the warming trend this weekend;
enhanced diurnal heating and higher low-to-mid level heights will
promote clear skies and temps in the upper-60s F to low 70s F on
the Coast and low-to-mid 70s F along the Bay Shoreline. Interior
locations will gradually warm up to the upper- 70s and by Sunday
may even see a few max temps in the low 80s F, primarily at the
highest peaks. Nonetheless, still expecting sharp day/night
contrasts owing to overnight radiational cooling, so do expect
most of the CWA waking up to morning temps in the low-to- mid 40s
F for both Saturday and Sunday.
The entire PAC is currently undergoing widespread upper-level
ridging, with only a handful of waves propagating from one side
of the Ocean to the other. One of these waves will begin to
descend into the PAC NW through Sunday night and into Monday
morning, returning divergent upper-level flow into portions of
Northern and Central California that will translate into yet
another cold, dry FROPA as onshore, NW flow returns to the region
and subsequently drops our max temperatures down into the upper-
50s F along the immediate coast and upper 60s to low 70s F across
the interior by Monday. This cool-down will be relatively brief,
however, as the lack of wave energy will further promote upper-
level ridging all along the West Coast through much of the
upcoming week. Most deterministic runs today on track for us to
observe temps in the 70s along the coast and 80s across the
interior by Thursday, in concert with the stable synoptic setup
expected to manifest across the PAC.
Some EC and GFS ensemble members have been gradually picking up on a
moderate upper-level jet streak exiting Japan by late next week,
briefly stunting some of the upper-level ridging and cooling us down
by a few degrees towards next weekend. While not looking incredibly
substantial, this subtle shift hints at a faint trough descending
into the PAC NW by Friday and Saturday as the jet streak displaces
some of mid-level ridging right off the coast. Should it play out,
zonal flow could potentially return to the Central PAC, which in
turn may promote zonal flow into the Eastern PAC by early April. All
of this is to say that the environment for early April, while not
entirely promising right now, has a very slight potential to promote
some precipitation returns to this portion of the State. Do not want
to get our hopes up, but are looking forward to seeing how the next
series of synoptic-scale waves set up across the Western PAC in the
coming days.
&&
.AVIATION...As of 10:32 PM PDT Friday...For the 06Z TAFs. Clear
skies surround the Bay Area and the Central Coast with light
winds. Clear skies are forecast to remain on Saturday for VFR
conditions. Saturday afternoon winds will be onshore and breezy,
before subsiding Saturday night.
Vicinity of KSFO...Winds are expected to be light under clear
skies and VFR through the TAF period. Saturday afternoon is
forecast to have an onshore seabreeze with winds subsiding at
night.
SFO Bridge Approach...Similar to KSFO.
Monterey Bay Terminals...VFR through the TAF period. Onshore winds
and breezy Saturday afternoon.
&&
.MARINE...as of 08:36 PM PDT Friday...Winds continue to diminish
with only localized occasional stronger gusts. Northwest winds are
expected to be light through most of the weekend. Late Sunday
into Monday morning looks to be the next chance for strengthening
northwest winds. A series of smaller moderate period northwest
swells continues through the period but seas will be primarily
wind wave driven.
&&
.MTR WATCHES/WARNINGS/ADVISORIES...
.Tngt...None.
PUBLIC FORECAST: Bingaman
AVIATION: DK
MARINE: DK
Visit us at www.weather.gov/sanfrancisco
Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/nwsbayarea
www.twitter.com/nwsbayarea
www.youtube.com/nwsbayareaThe office that day
Everything else NWS San Francisco Bay Area, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 27, 8:33 AM PDT | Small Craft Advisory | MTR | 66 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.